MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The viperwire advance guide wire was advanced through a teleport catheter into the pedal vessels.The wire was advanced into a distal, side branch of the pedal vessels and the tip of the guide wire fractured upon pulling back the wire.The guide wire was replaced.Upon completing the procedure, the replacement guide wire caught onto the fractured tip and removed the component.The patient was stable.
 
Additional Manufacturer Narrative
The guide wire was returned to csi.Visual examination revealed a fracture within the spring tip.The proximal section was engaged in a catheter.Scanning electronic microscopy analysis of the fracture face revealed evidence of ductile torsion indicating that the wire may have been pulled to fracture which is consistent with what was reported.The exact root cause of the fracture was unable to be determined.The material inspection report for this guidewire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cis id: (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key16950542
Report Number3004742232-2023-00140
Device Sequence Number14278124
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)250228(10)480461-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number480461-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown